MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4121, 45CM GRASPER REPOS CART, 10/BX; NWV

APPLIED MEDICAL RESOURCES C4121, 45CM GRASPER REPOS CART, 10/BX; NWV
Model Number C4121
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Bowel Perforation (2668)
Date of Event 09/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information requested and received.No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow-up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Robotic assisted left sigmoid colectomy- "during a (b)(6) robotic asst.Left sigmoid colectomy, the dr.Noticed two holes in the small bowel that needed to be repaired and a sew over enterotomy was performed.The dr noticed the holes in the small bowel was consistent with the size and shape of the latis pads on the direct drive graspers." additional information received via email/phone from applied medical team members on september 22, 2016 - while doctor was grasping tissue, found two small holes that were a similar size to the latis mesh pads.Or team determined that graspers caused the tears/holes.Enterotomy was performed as intervention.It was confirmed that the surgeon was manipulating the tissue and using the device in both cases.Type of intervention- "enterotomy performed and procedure continued." patient status: injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.Although the exact root cause of the event could not be determined, applied medical has opened a corrective and preventative action report to further elevate and track this investigation and implement appropriate corrective actions, where applicable, to mitigate this type of event.

Brand Name
C4121, 45CM GRASPER REPOS CART, 10/BX
Common Device Name
NWV
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6031067
Report Number2027111-2016-00687
Device Sequence Number391833
Product Code NWV
UDI-Device Identifier00607915116873
UDI-Public(01)00607915116873(17)190421(30)01(10)1269735
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/21/2019
Device Model NumberC4121
Device Catalogue Number100864101
Device Lot Number1269735
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/14/2016
Supplement Report FDA Received Date05/09/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;